MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER; HEMATURIA FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER; HEMATURIA FOLEY CATHETER
Catalog Number 2557H22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Sepsis (2067); Urinary Retention (2119); Burning Sensation (2146); Urinary Frequency / Polyuria (2275); Dysuria (2684); Skin Inflammation/ Irritation (4545); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the critical care nurses reported in an online survey that the patient experienced adverse events (blockage, urinary symptoms (dysuria, inflammation, itching, burning, irritation, frequency, urgency)) associated with the device 2557h22 bard hydrogel coated prostatic catheter, 3-way dufour, 30/50ml, 22 fr.And it did not resulted in patient injury requiring medical or surgical intervention and the complication was not present prior to device placement.Additionally, the respondent indicated the patient experienced septicaemia/urosepsis/wound infection, but when asked to specify if the complication was device related indicated urine retention could increase chance to spread infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: indications for use: hematuria latex foley catheters are intended for use in the drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.Three-way continuous irrigation foley catheters are indicated for use in bladder/urinary tract irrigation.Further, foley catheters with larger (30 cc/ml and above) balloons are used to assist in hemostasis following surgery such as transurethral resection of the prostate.Intended user: this product is intended to be used by qualified healthcare professionals.Intended use: for urological use only.Contraindication: no known contraindications.Warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state, and federal laws and regulations.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Cautions: this product contains natural rubber latex which may cause allergic reactions.Federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Storage: keep away from sunlight.Instructions for use: follow your facility protocol for all processes related to catheterisation, re-catheterisation, stabilization and urine collection.Follow aseptic procedures outlined by your local hospital or healthcare facility.Thoroughly wash hands, wear sterile gloves, and use aseptic technique whenever handling the catheter or catheter components during insertion.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Insertion 1.Wash hands.2.Use aseptic technique to prepare the patient for catheter insertion.3.Use aseptic technique to remove the catheter from package.Connect catheter to urine collection container as needed.4.Lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.5.Catheterize the patient using dominant hand.A.If coude tip, insert with the curve facing upwards.6.When catheter tip has entered bladder, urine will flow through the catheter.A.For female anatomy, insert catheter approximately 5 cm (2 inches) more.B.For male anatomy, insert catheter all the way to bifurcation.7.Inflate the balloon with pre-filled water syringe if included.A.If pre-filled syringe is not included, then use a slip tip/luer lock syringe to fill catheter balloon with sterile water.Do not use needle.B.Do not exceed recommended capacities as stated on the applicable labeling.C.The chart below provides additional information on inflation volume and balloon size.D.Inflation volume (a) incorporates the volume required to pass through lumen and fully inflate the specific balloon size (b).8.Gently pull the catheter until the catheter balloon is snug against the bladder neck.Removal 1.Wash hands.2.Gently insert a luer slip tip syringe into the catheter valve.A.Never use more force than is required to make the syringe stick in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy.A.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Correction: f, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the critical care nurses reported in an online survey that the patient experienced adverse events (blockage), urinary symptoms (dysuria, inflammation, itching, burning, irritation, frequency, urgency)) associated with the device 2557h22 bard hydrogel coated prostatic catheter, 3-way dufour, 30/50ml, 22 fr.And it did not resulted in patient injury requiring medical or surgical intervention and the complication was not present prior to device placement.Additionally, the respondent indicated the patient experienced septicaemia/urosepsis/wound infection, but when asked to specify if the complication was device related indicated urine retention could increase chance to spread infection.

Brand Name
BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER
Common Device Name
HEMATURIA FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22028027
Report Number1018233-2025-03571
Device Sequence Number8141921
Product Code KOD
UDI-Device Identifier00801741025181
UDI-Public(01)00801741025181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2557H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown